Ok so im 18 , Ive been suffering with bad depression, my sex life is almost non existent, i was started on Fluoxetine 20mg today and all i keep hearing is that it completely wipes out your sex drive, considering i barely have one anyway is there anything that is safe to take that i can take to increase my sex drive, i dont want to be stuck like this! Im on these meds due to bad anxiety and mild depression...
I need help! I am on fluoxetine is there a pill I can take which will increase my sex drive ?
Question posted by confuseddotcom on 12 Nov 2012
Last updated on 3 October 2020
Phentermine! Read the thread on wild sex drive if caused!
I am a 32 year old female. my psychiatrist recommended Ginkgo Biloba Extract In The Treatment Of Anti- Depressant-Induced Sexual Dysfunction related to my use of lexapro Which can be found at places like good harvest etc. he said it typically helps with about 50% of patients. Ive been on lexapro it two or 3 months maybe 4 or 5 i cant recall- i am now feeling sexual desire where as before i was not able to achieve no matter how bad i wanted it., now that time has gone on I am able to achieve orgasms some times fast and sometimes very delayed and timely causing frustration and giving up. I did not try the ginko but I thought I would put it out there for anyone is interested. I am actually being switched to cymbalta so i guess ill have to see how that goes. :)
There's lots of help out there. For example, there's an open study monitoring users of anti-depressant medications (paxil, celexa or prozac) who have a lowered sex drive. Visit adultdepressiontrial.com to get started. And good luck!
I was on fluoxetine for a couple months and did not see much improvement in my depression and I've always hated the decrease in sex drive from anti- depressants. I have heard that wellbutrin is an anti depressant that does not effect your sex drive as much. Though if you are not interested in switching medicine you may want to think about something called sexual neurosis which is pretty much thinking about sex and being pleasured from it so much to the point where it makes it nearly impossible to get to that. The fear of having lack of a sex drive causes this to be true because that is what you are thinking about.
First of all, it sounds like you have already talked yourself into having a reduced sex drive. Though it is a side effect of many SSRIs like fluoxetine and sertraline, it doesn't necessarily happen to everyone. So I say take it and give it a chance with an open mind & don't be influenced by what you hear and/or read about side effects. It generally takes 1-2 weeks for the medication to begin working anyhow. In several weeks, if you have noticed a major decrease in your sex drive, then by all means, speak to your doctor openly about the matter. There are other medications very similar to fluoxetine that your Dr.may want to switch you to. Good Luck
You should do some research on Wellbutrin. It is prescribed for symptoms of depression, anxiety and also adhd. It is the only antidepressant with a low risk of sexual side effects. I tried many antidepressants before going on Wellbutrin XL and have had great success with the treatment of my symptoms and actually increased sex drive. You can read all the info on their website: www.wellbutrinxl.com and at this time they are promoting the XL version, so you can print a discount card which you can get a months supply for as little as $4.00!
Hi confused, Wellbutrin is an antidepressant that does NOT cause sexual dysfunction, you might want to ask your doctor about it. If you are in a good way on fluoxetine, you may not want to switch. Also, wellbutrin (sorry, I've forgotten the generic name) can cause some people to suffer from anxiety, so consider all your options.
Also, viagra (once again, I've no generic for you) is being prescribed for both men and women, just an fyi.
If you are male, get your testosterone checked, low levels can cause a decrease in sexual drive.
Hi, there have been drug trials going on for Bremelanotide to be used for both male and female sexual dysfunction for some time now and reports look very encouraging. I don't think it is available as yet(?), but maybe ask your doctor about it? I've pasted a few paragraphs from one report below. Please note these results were posted over 18 months ago...
"A major clinical trial of a drug some already describe as the "female Viagra" showed it can boost sexual desire in women whose libidos are flagging.
The drug, which was originally developed as an antidepressant but was later found to have libido-boosting side effects, could be approved for use in Britain within 18 months.
Women who took the drug during the six-month trial reported more satisfying sexual encounters and higher libidos than those who were given a placebo.
Doctors involved in the study said the drug may prove to be an effective treatment for low libido, a problem they estimate affects between 9% and 26% of women, depending on their age and whether they have been through the menopause".
Keep your fingers crossed : )
If you are a female, no there isn't anything you can take to help. I had the same problem and asked my dr about it. Thats what she told me. If your a male, I'm not sure but surely your dr can help. Good luck!!
The only thing that I can tell you is to go to the doctor who prescribed the Fluoxetine and is treating you for your depression. A low sex drive is common for anyone, male or female who has depression and many of the medications that they use to treat depression and anxiety can add to the low sex dirve! You have to tell your doctor that you have lost your sex drive, believe me, they have heard this before and there is nothing to be embarassed about. They can help you with this, I promise. You don't have to be "stuck" like this. I hope this helps! good luck!!
- Fluoxetine uses and safety info
- Fluoxetine information for Healthcare Professionals (includes dosage details)
- Side effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.